MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 7.0 MM, ORAL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 7.0 MM, ORAL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 13220
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Hypoxia (1918)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 24-apr-2019 has been included in this health authority report.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.(b)(4).
 
Event or Problem Description
A medwatch report, (b)(4), was received received on 02-apr-2019, and the following information was provided: a patient in the icu developed a severe subglottic tube cuff leak on the overnight shift resulting in the need to replace the endotracheal tube with significant difficulty.The subglottic endotracheal tube had been in place for several days prior to the event.The clinical team attempted to resolve the issue by re-inflating the balloon and occluding the port used to fill the balloon in case it was leaking.Neither of these interventions was successful and the clinical team feels the tracheal balloon had failed during routine use.The endotracheal tube was ultimately replaced but lead to significant hypoxia that resolved once the tube was replaced.The patient has subsequently had a formal tracheostomy due to prolonged respiratory failure." no sample available-sw.
 
Additional Manufacturer Narrative
All information reasonably known as of 07-may-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
A medwatch report, mw (b)(4), was received on 01-apr-2019, and the following information was provided: a patient in the icu developed a severe subglottic tube cuff leak on the overnight shift resulting in the need to replace the endotracheal tube with significant difficulty.The subglottic endotracheal tube had been in place for several days prior to the event.The clinical team attempted to resolve the issue by re-inflating the balloon and occluding the port used to fill the balloon in case it was leaking.Neither of these interventions was successful and the clinical team feels the tracheal balloon had failed during routine use.The endotracheal tube was ultimately replaced but lead to significant hypoxia that resolved once the tube was replaced.The patient has subsequently had a formal tracheostomy due to prolonged respiratory failure.

Brand Name
MICROCUFF SUBGLOTTIC SUCTIONING ENDOTRACHEAL TUBE, 7.0 MM, ORAL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key8547236
Report Number9611594-2019-00084
Device Sequence Number13543163
Product Code BTR
UDI-Device Identifier30680651132209
UDI-Public30680651132209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number13220
Device Catalogue Number991013220
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer05/02/2019
Initial Report FDA Received Date04/24/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age83 YR